Wyoming, 2014

Hail in Wyoming, May 7, 2014

May 7, 2014 · NWS CYS · 2 events in 1 county or zone

Thunderstorms produced large hail in eastern Laramie County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms produced large hail in eastern Laramie County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 7, 11:12 AM MST, 3 hours 39 minutes earlier.

Area forecast discussion, May 7, 11:12 AM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1212 PM MDT WED MAY 7 2014

.UPDATE...
ISSUED AT 1206 PM MDT WED MAY 7 2014

NOT MUCH CHANGE TO THE GRIDS EXCEPT TO KEEP FOG GOING THROUGH
MIDDAY OVER EXTREME SOUTHEAST WY. CONVECTION DEVELOPING AND
INCREASING IN COVERAGE WEST OF THE LARAMIE RANGE...ALONG AND JUST
EAST OF A SHIRLEY BASIN TO CENTENNIAL LINE WITH DIFFERENTIAL
HEATING HAS RESULTED IN SBCAPES OF 500-750 J/KG. EXPECT THIS
ACTIVITY TO EVENTUALLY SHIFT EAST INTO SOUTHEAST WY AND SOUTHERN
NE PANHANDLE THIS AFTERNOON. SEVERE THREAT WILL INCREASE BY MID
AFTERNOON AND CONTINUE THROUGH EARLY EVENING.

UPDATE ISSUED AT 602 AM MDT WED MAY 7 2014

WILL ADD SOME FOG TO THE FORECAST GRIDS THROUGH MID MORNING. FOG
HAS FORMED MAINLY ALONG THE LEADING EDGE OF A COLD FRONT THIS
MORNING...GENERALLY FROM LARAMIE TO CHEYENNE TO KIMBALL. SOME
LOCALLY DENSE FOR IS POSSIBLE. THE FOG SHOULD LIFT INTO A STRATUS
DECK BY MID MORNING.

ALSO OF NOTE IS THE 06Z MODEL RUNS. BOTH THE NAM AND GFS PUSH THE
SURFACE COLD FRONT ABOUT 30 TO 40 MILES FARTHER SOUTH THAN THE 00Z
RUNS. THE IMPLICATIONS OF THIS ARE MANY. FIRST...THIS WILL SHIFT
THE SEVERE THREAT SLIGHTLY SOUTHWARD...AND WILL GREATLY REDUCE THE
THREAT FOR TORNADIC ACTIVITY IN THE CWA THIS AFTERNOON. WILL STILL
HAVE TO KEEP AN EYE ON THE LOCATION OF THE SURFACE FRONT THIS
AFTERNOON...BUT LOOKS LIKE THE MAIN TORNADO THREAT WILL BE JUST
SOUTH OF THE NEBRASKA BORDER. THE OTHER IMPACT WILL BE ON SNOW
AMOUNTS. A DEEPER COLD BOUNDARY LAYER IS MORE FAVORABLE FOR RAIN
CHANGING TO SNOW TONIGHT. IT MAY BE JUST COLD ENOUGH GIVEN HIGH
PRECIPITATION RATES FOR A GOOD DEAL OF SNOW ACCUMULATIONS...WITH
SNOW ADVISORIES AND WINTER STORM WARNINGS A MUCH GREATER
LIKELIHOOD TONIGHT INTO THURSDAY MORNING. MODELS ARE ALSO SLOWER WITH
THE DEPARTURE OF THIS SYSTEM WITH COULD ALSO INCREASE SNOW
ACCUMULATIONS. LATEST OBSERVATIONS ACROSS NORTHEAST WYOMING
SHOWING TEMPERATURES IN THE LOWER TO MIDDLE 30S...SO THE 06Z MODEL
RUNS MAY BE ON TO SOMETHING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM MDT WED MAY 7 2014

WOW...LOTS OF WEATHER CONCERNS TODAY...FROM RIVER FLOODING TO
FLASH FLOODING...TO SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE...
TO THE POTENTIAL FOR HEAVY SNOW TONIGHT. THIS MORNING WILL BE
RELATIVELY QUIET WITH SHOWERS DEVELOPING AS AN UPPER LEVEL SYSTEM
APPROACHES AND COULD SEE A FEW THUNDERSTORMS BY LATER THIS
MORNING. THE MAIN CHANCES FOR THUNDERSTORMS WILL HOLD OFF UNTIL
THIS AFTERNOON. THERE IS A HIGH PROBABILITY FOR SOME OF THESE
THUNDERSTORMS TO BECOME SEVERE...MAINLY OVER FAR SOUTHEAST WYOMING
AND INTO NEBRASKA PANHANDLE. OF COURSE ALL THIS IS PREDICATED ON
THE EXACT TRACK OF THE UPPER LEVEL LOW.

AT THIS TIME IT APPEARS THERE WILL BE SUFFICIENT UPPER LEVEL
FORCING AND MID LEVEL INSTABILITY FOR SEVERE THUNDERSTORMS. INTO
THE SOUTHERN NEBRASKA PANHANDLE...MODELS SHOWING MOST UNSTABLE
CAPE VALUES  2000 J/KG ALONG AND JUST NORTH OF A STALLED
FRONTAL BOUNDARY. ALSO LOOKING AT 50 TO 60 KT OF BULK SHEAR WHICH
IS MORE THAN ENOUGH FOR ROTATING SUPERCELL THUNDERSTORMS. ASSUMING
THE FRONT IS LOCATED NEAR THE INTERSTATE 80 CORRIDOR...SHOULD SEE
STORMS FIRE NEAR THE BOUNDARY AND THEN LIFT NORTHWARD UNDER STRONG
SOUTHERN MID LEVEL WINDS. NOT 100 PERCENT CONFIDENT ON THE EXACT
LOCATION OF THE FRONT...BUT IT SHOULD BE BETWEEN INTERSTATE 80 AND
THE COLORADO BORDER. THERE IS THE POSSIBILITY FOR TORNADIC ACTIVITY
ALONG THIS FRONTAL BOUNDARY FROM ABOUT MID AFTERNOON INTO EARLY
EVENING. AIR TEMPERATURES WILL BE RATHER COOL...BUT THAT WILL NOT
NECESSARILY PRECLUDE TORNADO DEVELOPMENT. STRONG LOW LEVEL SHEAR
AND LIFTED CONDENSATION LEVELS ONLY A FEW THOUSAND FEET AGL ARE
FAVORABLE FOR TORNADIC DEVELOPMENT. THE TORNADO THREAT WILL BE
CONFINED TO AREAS ALONG AND NEAR THE BOUNDARY...MAINLY BETWEEN
PINE BLUFF TO KIMBALL TO SIDNEY. ALSO WORTH MENTIONING THE THE
POTENTIAL FOR VERY LARGE HAIL. THE STORM PREDICATION CENTER HAS
HATCHED HAIL FOR STONES UP TO 2 INCHES IN DIAMETER. THIS SEEMS VERY
REASONABLE GIVEN MID LEVEL CAPE VALUES AND SHEAR PARAMETERS. SHOULD
CAPE VALUES END UP BEING MUCH HIGHER...BASEBALL OR LARGER HAIL
WOULD COME INTO PLAY. ANOTHER THING TO CONSIDER IS FREEZING LEVELS
ARE LOW...SO FALLING HAIL WILL NOT SEE MUCH MELTING. FOR FLASH
FLOOD POTENTIAL IN THE SOUTHERN NEBRASKA PANHANDLE LATER TODAY...
SEE THE HYDROLOGY DISCUSSION BELOW.

LATER TONIGHT THE ATTENTION TURNS TO THE POTENTIAL FOR SNOW...AND
POSSIBILITY HEAVY SNOW. CONFIDENCE NOT HIGH WITH THE CURRENT SNOW
FORECAST AS THERE AREA MORE VARIABLES AT PLAY WITH THIS SPRING
STORM SYSTEM. WHERE AND HOW MUCH SNOW FALLS WILL BE LARGELY
DEPENDENT ONLY A FEW DEGREES DIFFERENCE IN ACTUALLY AIR
TEMPERATURES...AND DEPENDENT ON PRECIPITATION RATES. MODELS HAVE
TRENDED SLIGHTLY COLDER...WHICH MAKES THE POTENTIAL FOR HEAVY SNOW
A GREATER POSSIBILITY...EVEN INTO THE PLAINS IN THE NEBRASKA
PANHANDLE. MODELS SHOWING A PERIOD OF MODERATE RAIN ON THE
BACKSIDE OF THE AREA OF LOW PRESSURE. THIS PRECIPITATION COULD
EASILY WET BULB DOWN TO THE POINT WHERE SNOW ACCUMULATES AS RATES
OF AN INCH OR MORE PER HOUR. THE WARM GROUND WILL INITIALLY MELT
MUCH OF THE SNOW...BUT WITH SEVERAL HOURS OF HIGH SNOW
RATES...SOME PLACE CERTAINLY COULD PUSH SNOW ADVISORY LEVELS...AND
NOT DISCOUNTING WARNING CRITERIA BEING REACHED AT A FEW LOCATIONS.
GIVEN LARGE UNCERTAINTY AND WITH THE THREAT FOR SEVERE WEATHER
INTO EARLY THIS EVENING...DID NOT ISSUE ANY HEADLINES. WILL HAVE
TO SEE WHAT WHAT THE 12 MODEL RUNS SHOW...BUT VERY WELL MAY NEED
WINTER WEATHER HEADLINES AT SOME POINT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 AM MDT WED MAY 7 2014

UNSETTLED WEATHER CONTINUES IN THE LONG TERM WITH A PRETTY GOOD
WINTER SYSTEM POSSIBLE SUNDAY INTO MONDAY.

STARTING OFF ON FRIDAY...FAST MOVING SHORTWAVE MOVES THROUGH
NORTHERN PORTIONS OF WYOMING WITH SHOWERS CONTINUING OVER OUR
WESTERN MOUNTAINS. TEMPERATURES LOOK WARM ENOUGH FOR MAINLY RAIN
SHOWERS. WILL NEED TO WATCH THIS FRIDAY AS THE RAIN COULD
EXACERBATE SNOW MELT OVER THE SNOWY AND SIERRA MADRE RANGES.

BY SATURDAY AFTERNOON...A PRETTY STRONG PACIFIC LOW PRESSURE
SYSTEM LOOKS TO MOVE INTO SOUTHERN IDAHO. A FRONTAL BOUNDARY
BEGINS TO SAG SOUTH INTO CENTRAL WYOMING LATE SATURDAY NIGHT AND
ENDS UP DOWN NEAR THE COLORADO/WYOMING BORDER BY SUNDAY MORNING.
PRETTY COLD 700MB TEMPERATURES BEHIND THE FRONT...GFS SHOWING -6
TO -8C 700MB TEMPERATURES ACROSS MOST OF SOUTHEAST WYOMING SUNDAY
MORNING. UPPER SHORTWAVE SUNDAY MORNING TRACKS INTO NORTHERN UTAH
AND ACROSS NORTHERN COLORADO DURING THE DAY SUNDAY. NEW ECMWF VERY
SIMILAR TO THE GFS ON THE TRACK OF THIS SHORTWAVE...IT IS EVEN
COLDER THAN THE GFS THOUGH WITH 700MB TEMPERATURES OF -8 TO -10C
BY SUNDAY AFTERNOON. WENT MUCH COLDER THAN GUIDANCE ON
TEMPERATURES SUNDAY AND BOOSTED POPS OVER GUIDANCE AS WELL.
PROBABLY NOT COLD ENOUGH THOUGH AND LATER SHIFTS WILL NEED TO
LOWER EVEN MORE.

THIS SYSTEM FINALLY PUSHES SOUTHEAST SUNDAY NIGHT INTO MONDAY.
LOOKS LIKE A PRETTY COLD MORNING MONDAY WITH LOWS IN THE 20S FOR
MANY LOCATIONS. SHOULD START TO SEE A REBOUND IN TEMPERATURE
THOUGH MONDAY AFTERNOON AS 700MB TEMPERATURES CLIMB TO ABOVE
FREEZING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1128 AM MDT WED MAY 7 2014

WIDESPREAD LOW CLOUDS AND AREAS OF FOG EAST OF THE MTNS LATE THIS
MORNING SHOULD GRADUALLY BREAK UP EARLY THIS AFTERNOON.  SCTD
SHOWERS AND TSTRMS WILL DEVELOP THROUGH EARLY AFTERNOON AND CONTINUE
INTO EARLY THIS EVENING WITH ASSOCIATED MVFR/IFR CIGS AND VSBYS.
WIDESPREAD MVFR/IFR CONDITIONS DEVELOPING THIS EVENING AS UPSLOPE
FLOW INCREASES WITH RAIN AND SNOW INCREASING AS WELL.

&&

.FIRE WEATHER...
ISSUED AT 408 AM MDT WED MAY 7 2014

NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. VERY WET LATER
TODAY THROUGH TONIGHT. RAIN AND SNOW FOR MUCH OF THE AREA. COULD
SEE SNOW ACCUMULATIONS IN SOME PLACES. DRIER FOR FRIDAY AND
SATURDAY WITH A FEW SHOWERS HERE OR THERE...THEN ANOTHER LARGE
STORM SYSTEM POSSIBLE SATURDAY NIGHT AND SUNDAY WITH SNOW
POSSIBLE ESPECIALLY OVER SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WYZ119.

     FLOOD WATCH FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT
     FOR WYZ115.

NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ020-021-054-055.

&&

UPDATE...JAMSKI
SHORT TERM...SML
LONG TERM...CLAYCOMB
AVIATION...RE
FIRE WEATHER...SML
Hazardous weather outlook, May 7, 10:39 AM MST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 AM MDT WED MAY 7 2014

NEZ002-095-096-WYZ101>116-081745-
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
1139 AM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER MUCH OF
SOUTHEAST WYOMING AND FAR NORTHERN PORTIONS OF THE NEBRASKA
PANHANDLE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH SOME THUNDERSTORMS.

AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES
AND INTO THE PLAINS...ACCUMULATING SNOW IS LIKELY TONIGHT AND
THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY FALL ALONG THE PINE
RIDGE AS WELL AS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST
WYOMING. THERE IS STILL UNCERTAINTY IN EXACT SNOW AMOUNTS WITH
THIS STORM SYSTEM...SO KEEP TUNED TO THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS
WILL BE POSSIBLE...ESPECIALLY ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-WYZ117>119-081745-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1139 AM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL THE
MAIN THREAT. HAIL UP TO TWO INCHES IN DIAMETER WILL BE POSSIBLE
WITH THE STRONGEST STORMS IN THE SOUTHERN NEBRASKA PANHANDLE.
THERE IS ALSO A LOW PROBABILITY FOR TORNADOES...MAINLY SOUTH OF
INTERSTATE 80 IN THE SOUTHERN NEBRASKA PANHANDLE. THUNDERSTORMS
MAY ALSO PRODUCE FLASH FLOODING OVER THE SOUTHERN NEBRASKA
PANHANDLE AND EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT.

AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES
AND INTO THE PLAINS...ACCUMULATING SNOW IS LIKELY TONIGHT AND
THURSDAY MORNING. RAIN IS EXPECTED TO CHANGE TO SNOW OVER MUCH OF
THE SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TONIGHT AND SNOW
MAY CONTINUE INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY
FALL ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING...
INCLUDING PORTIONS OF THE NEBRASKA PANHANDLE. THERE IS STILL
UNCERTAINTY IN EXACT SNOW AMOUNTS WITH THIS STORM SYSTEM...SO
KEEP TUNED TO THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS
WILL BE POSSIBLE...ESPECIALLY ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY THIS EVENING
FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI/LIEBL

In the hours before

Special weather statement, May 7, 2:18 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT WED MAY 7 2014

WYZ118-119-072145-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
318 PM MDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 345
PM MDT...

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF CARPENTER...OR 19 MILES SOUTHEAST
OF CHEYENNE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CARPENTER...
  BURNS...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 378 AND
395.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4110 10461 4138 10418 4099 10416 4100 10459
TIME...MOT...LOC 2119Z 245DEG 13KT 4104 10445

HAMMER
Local storm report, May 7, 2:26 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 NW CARPENTER          41.07N 104.39W
05/07/2014  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 7, 2:31 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             4 NW CARPENTER          41.07N 104.39W
05/07/2014  M0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            SOME PEA SIZED.

&&

BCHAPMAN
Local storm report, May 7, 2:36 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             3 ESE CARPENTER         41.01N 104.29W
05/07/2014  M0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            OBSVR REPORTS DIME TO MARBLE SIZED

&&

BCHAPMAN
Local storm report, May 7, 2:47 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             BURNS                   41.19N 104.36W
05/06/2014  M0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

            OBSVR SAID THAT IT GOT HIM OUT OF BED. VERY LOUD.

&&

BCHAPMAN
Local storm report, May 7, 2:48 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             TORRINGTON              42.07N 104.18W
05/07/2014  M0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN

The radar

The Cheyenne radar (KCYS), 38 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Laramie

When
May 7, 2:51 PM MST
Where
Laramie County, Burns
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.190, -104.360

Golf ball size hail was reported in Burns.

Hail, Laramie

When
May 7, 3:14 PM MST
Where
Laramie County, Pine Bluffs
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
41.180, -104.070

Quarter size hail was reported in Pine Bluffs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520376, 520377.